MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG AUTOSONIX; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN NORTH HAVEN-MFG AUTOSONIX; INSTRUMENT, ULTRASONIC SURGICAL
Model Number 012001
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The instrument registered a mechanical fault.The instrument was disassembled; a crack was noticed in the proximal portion of the probe shaft.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cracked probe shaft may occur when the probe shaft makes contact with the out tube while the system was energized.The information for use for this product states: avoid using the device as a lever, either while dissecting or while activating the instrument.Added stress to the tip may cause the probe to touch in the inner tube portion of the instrument, resulting in mechanical failure and/or rendering the instrument inoperable.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Based on the evidence available the reported condition was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic living donor nephrectomy, the device started cutting the tissue poorly and a strange noise was heard.A new device was used to complete the procedure.There was no patient injury reported.

Brand Name
AUTOSONIX
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7124405
Report Number1219930-2017-10129
Device Sequence Number1259879
Product Code LFL
UDI-Device Identifier10884521058163
UDI-Public10884521058163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number012001
Device Catalogue Number012001
Device Lot NumberN4G0087X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1